Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Pole- and zero-free regions for analytic continued fractions


Author: Hans-J. Runckel
Journal: Proc. Amer. Math. Soc. 97 (1986), 114-120
MSC: Primary 30C15; Secondary 30B70, 33A40
DOI: https://doi.org/10.1090/S0002-9939-1986-0831398-0
MathSciNet review: 831398
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: By using well-known methods of analytic continued fraction theory, various types of zero-free regions are obtained for sequences of polynomials having complex coefficients and being defined by three-term recurrence relations. These results are related to recent investigations by P. Henrici, E. B. Saff and R. S. Varga. As an application, zero-free sectors and stripes in $ {\mathbf{C}}$ are obtained for the Bessel function $ {J_v}$, where $ v$ is complex. Analogous results are obtained for the Lommel polynomials associated with $ {J_v}$.


References [Enhancements On Off] (What's this?)

  • [1] P. Henrici, Note on a theorem of Saff and Varga, Padé and Rational Approximation, Theory and Applications (E. B. Saff and R. S. Varga, eds.), Academic Press, New York, 1977. MR 0467084 (57:6951)
  • [2] W. B. Jones and W. J. Thron, Continued fractions, analytic theory and applications, Addison-Wesley, London, 1980. MR 595864 (82c:30001)
  • [3] H. J. Runckel, Zero-free parabolic regions for polynomials with complex coefficients, Proc. Amer. Math. Soc. 88 (1983), 299-304. MR 695262 (84g:30007)
  • [4] E. B. Saff and R. S. Varga, Zero-free parabolic regions for sequences of polynomials, SIAM J. Math. Anal. 7 (1976), 344-357. MR 0414968 (54:3060)
  • [5] G. N. Watson, A treatise on the theory of Bessel functions, 2nd ed., Cambridge Univ. Press, 1966. MR 1349110 (96i:33010)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30C15, 30B70, 33A40

Retrieve articles in all journals with MSC: 30C15, 30B70, 33A40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0831398-0
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society